The mortality rate for Stevens-Johnson syndrome (SJS) is estimated to be ~12% and for toxic epidermal necrolysis (TEN) it is around 30%. It continues to be a severe life-threatening drug reaction. We present a 60-year-old Caucasian man with a medical history significant for breast cancer status post mastectomy and chemotherapy with docetaxel and cyclophosphamide who presented with severe mucositis and a progressing skin rash consistent with SJS. He was started on high-dose corticosteroids and IVIG but continued to have worsening mucosal ulcerations and severe bleeding from the oral, conjunctival and genital mucosa. He underwent several rounds of plasmapheresis and additional high-dose steroids with mild improvement in the mucocutaneous manifestations. He subsequently developed respiratory failure, which required mechanical ventilation, as well as disseminated intravascular coagulation, diffuse alveolar haemorrhage, with Pneumocystis jirovecii pneumonia which led to his demise on hospital day 15.
Challenges in Risk Adjustment for Hospital and Provider Outcomes Assessment. - *Author:* Weintraub, William S. MD; Garratt, Kirk N. MD *Page:* 317-319 from Uncategorized via xlomafota13 on Inoreader http://ift.tt/2jLplNM